How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have been experiencing lots of burning sensations in my

Customer Question

Hey I have been experiencing lots of burning sensations in my head for a few weeks now... I can't sleep I also keep focusing on my breath when I sleep.. my body is tensing and I get cold feet and hands. I have had a long line of anxiety and panic attacks and it's resulted to where i am now. I hope you can help
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Sorry to hear about your symptoms.

Anxiety and panic attacks can cause such symptoms commonly.

Underlying medical conditions like thyroid gland dysfunction, diabetes, vitamin B12 and D deficiencies should be checked.

Severe iron deficiency also can cause such symptoms.

The nerves supplying your scalp and muscles can be edgy or easily irritated from any of the above mentioned conditions.

Blood tests --serum iron assay, ferritin, vitamin D and B12 levels, folate level, TSH and free T4 levels, fasting blood sugar levels should be checked.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 4 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Hey There,I had my bloods checked recently and everything came out perfect.There were no signs of deficiency in any area.I have experienced a lot of trauma recently and since then i haven't really been the same. Also I used to take recreational drugs in the past if that makes a difference to anything.Any further info would be greatly appreciated.
Expert:  Dr Basu replied 1 year ago.

Ok thanks for your reply.

In that case, you may be suffering from post traumatic stress disorder ( PTSD).

You will benefit from a medication like sertraline 25 to 50 mg daily.

Short acting anti anxiety medication like buspirone can be added with sertraline for better effect initially.

Psycho counseling focusing on cognitive behavioral therapy ( CBT) should prove beneficial.

Best wishes

Customer: replied 1 year ago.
My GP prescribed me Citalopram 20mg to try help...Do you advise this?
Expert:  Dr Basu replied 1 year ago.

Citalopram 20 mg also will help.

Keep in mind it may take about 4 to 6 weeks to see any significant effect from citalopram--that is how this class of medications works.

Best wishes

Customer: replied 1 year ago.
Do you know anything to do with natural things?I have ben researching Seredyn, I am aware you do not deal usually with alternative medicine but could you take a look and see if it would be worth it?Thanks so much for your time
Expert:  Dr Basu replied 1 year ago.

Seredyn has passion flower, valerian, niacin, magnesium.

All these compounds known to help with anxiety symptoms.

However, the action is not predictable for each individual.

You can give it a try but may not be as strong as prescribed medications.

Best wishes

Customer: replied 1 year ago.
Will this medication you recommended help with the feeling of being numb throughout my body and my head? I also feel I am stuck in one state and cant get out....
Customer: replied 1 year ago.
I have been trying to pull through best I can but I feel very detached and like I'm in a dream...
Expert:  Dr Basu replied 1 year ago.

Yes that should help over time.

The dose of citalopram may need to be increased after 4 weeks.

Customer: replied 1 year ago.
Okay... do you think you could send me a referral for the medication so I could take it to my GP?
Expert:  Dr Basu replied 1 year ago.

That is not possible from online unfortunately.

Your GP already prescribed you citalopram.

You should discuss with your GP about dose increase after 4 weeks if symptoms are still there.

Should not be a problem.

Best wishes

Customer: replied 1 year ago.
I wanted to ask them about the sertraline to see if they recommend that instead?
Customer: replied 1 year ago.
But if taking the other one will help then I can try it as I have it
Expert:  Dr Basu replied 1 year ago.

Oh ok.

You may try citalopram first and should work as well.

Do give it at least 4 weeks.